Alert archive / Wisconsin / Small Craft Advisories in 2011
Small Craft Advisory 60, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Aug 9, 2011, 7:11 PM CDT. It was in force for 73 min.
The area
The counties it named.
The facts
- Issued
- Aug 9, 2011, 7:11 PM CDT (00:11 UTC)
- Expired
- Aug 9, 2011, 8:24 PM CDT
- In force
- 73 min
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
278 WHUS73 KMKX 100011 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 711 PM CDT TUE AUG 9 2011 ...BREEZY WEST TO NORTHWEST WINDS EARLY THIS EVENING... .BREEZY WEST TO NORTHWEST WINDS WILL CONTINUE INTO THE EARLY EVENING HOURS ACROSS THE NEARSHORE WATERS. THESE WINDS WILL SUBSIDE BELOW SMALL CRAFT ADVISORY LEVELS BY SUNSET. LMZ645-646-100200- /O.NEW.KMKX.SC.Y.0060.110810T0011Z-110810T0200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 711 PM CDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CDT THIS EVENING. * WINDS: WEST TO NORTHWEST 15 TO 25 KNOTS EARLY IN THE EVENING. * WAVES: 1 TO 3 FEET...HIGHEST TOWARD OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS AND/OR WAVES OF AT LEAST 3 TO 5 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WOOD WWW.WEATHER.GOV/MKX
1 follow-up statement
505 WHUS73 KMKX 100124 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 824 PM CDT TUE AUG 9 2011 ...BREEZY WINDS HAVE WEAKENED... .THE BREEZY WEST TO NORTHWEST WINDS HAVE WEAKENED OVER THE NEARSHORE WATERS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. LMZ645-646-100230- /O.CAN.KMKX.SC.Y.0060.000000T0000Z-110810T0200Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 824 PM CDT TUE AUG 9 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS HAVE WEAKENED BELOW SMALL CRAFT ADVISORY LEVELS. THUS...THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. $$ WOOD WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Aug 9, 3:09 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Aug 9, 3:09 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 309 PM CDT TUE AUG 9 2011 .TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE...HIGH CLOUDS WILL DECREASE THIS EVENING AS DAYTIME HEATING IS LOST. ADDITIONALLY...THE SHORTWAVE WILL CONTINUE TO HEAD EAST AS HIGH PRESSURE BUILDS IN FROM THE WEST...BRINGING WITH IT A DRIER AIRMASS. BOUNDARY LAYER WINDS WILL STAY UP A BIT OVERNIGHT...AND DEWPOINTS WILL BE LOWER THAN THE LAST COUPLE NIGHTS...SO NOT EXPECTING ANY FOG. OTHER THAN SOME DIURNAL CUMULUS...SKIES WILL BE SUNNY WEDNESDAY WITH THE HIGH OVERHEAD. SHOULD SEE TEMPS NEAR TO A DEGREE OR TWO BELOW NORMAL UNDER NORTHWEST FLOW. THURSDAY - CONFIDENCE...MEDIUM SURFACE/700 MILLIBAR RIDGING IN PLACE WITH DRY COLUMN. WEAK 500 MILLIBAR VORT AXIS SLIDES INTO THE CWA LATER IN THE DAY. FEATURE DOES NOT LOOK STRONG ENOUGH TO OVERCOME UNFAVORABLE LOWER LEVEL PARAMETERS. 925 TEMPS AROUND 18-19C FAVOR THE MID/UPPER 70 HIGHS ALREADY IN PLACE. FRIDAY - CONFIDENCE...MEDIUM POSITIVE TILTED SHORTWAVE APPROACHES FROM THE DAKOTAS INTO MINNESOTA THROUGH 00Z SATURDAY. MOST CONCENTRATED FORCING LIKELY TO REMAIN TO THE NORTHWEST ALONG WITH THE UPPER FORCING INDUCED BY SHORTWAVE. HOWEVER MODELS ARE LATCHING ONTO A LEAD WAVE THAT SWINGS THROUGH AHEAD OF THE MAIN WAVE. 12Z GFS MOST ROBUST ON BRINGING QPF ACROSS THE CWA BUT ALSO TIED TO POTENTIALLY A FISHY/TOO STRONG OF A VORT MAX. GFS AND NAM BUFKIT SOUNDINGS DO SHOW SOME DESTABILIZATION IN SRN WI. WILL CARRY SMALL POPS BUT FEEL ECMWF/NAM AND GEM MAY BE MORE IN THE BALLPARK WITH THE MORE LIGHTWEIGHT QPF VALUES. FRIDAY NIGHT AND SATURDAY - CONFIDENCE...MEDIUM THE POTENT WAVE IS PROGGD TO DRIVE INTO THE CWA THIS PERIOD AND EXIT TO THE EAST LATER SATURDAY. GFS IS MUCH FASTER THAN THE ECMWF AND GEM. WILL NOT RUSH TO END PRECIP THIS FAR OUT...LENDING MORE SUPPORT FOR THE LATTER SOLUTIONS. AT THIS POINT SHEAR/INSTABILITY PARAMETERS NOT LOOKING ALL THAT IMPRESSIVE...BUT A DECENT SHORTWAVE NONETHELESS. SUNDAY AND MONDAY - CONFIDENCE...LOW TO MEDIUM SURFACE HIGH PRESSURE PROGGD TO BE IN CONTROL THIS PERIOD. 850 THERMAL TROUGH IN PLACE WITH H8 TEMPS DOWN TO NEAR 10C. AS HIGH SHIFTS TO THE EAST ON MONDAY...THE GFS MORE AGGRESSIVE ON RETURN WARM FLOW...BUT THE ECMWF SLOWER SOLUTION KEEPS THE THERMAL TROUGH IN PLACE WITH JUST SUBTLE MODERATION NOTED. TUESDAY - CONFIDENCE...LOW NEXT SYSTEM APPROACHES THOUGH AXIS OF 850 LOW LEVEL JET REMAINS TO OUR WEST...AND THERE IS SOME CONSENSUS BETWEEN THE MODELS ON THIS...SO WILL OPT TO KEEP A DRY FORECAST IN PLACE FOR AT LEAST THE DAYTIME HOURS. MODELS SUGGESTING SYSTEM WILL MORE LIKELY HAVE ON IMPACT TUESDAY NIGHT...BUT STILL A LONG WAY OFF. && .AVIATION...VFR CONDITIONS WILL PREVAIL THROUGH WEDNESDAY. CLOUDS WILL DECREASE THIS EVENING AS DAYTIME HEATING IS LOST...WITH HIGH PRESSURE BRINGING MOSTLY SUNNY SKIES WEDNESDAY. GUSTY WINDS WILL ALSO EASE THIS EVENING...WITH LIGHTER WINDS EXPECTED TOMORROW. && .MARINE...WESTERLY WINDS WILL CONTINUE TO GUST TO AROUND 22 KT THIS AFTERNOON INTO EARLY EVENING. MAY SEE A FEW GUSTS OVER 22 KT...BUT NOT WIDESPREAD ENOUGH TO CONSIDER A SHORT TERM SMALL CRAFT ADVISORY. WINDS WILL EASE THIS EVENING AS DAYTIME HEATING IS LOST WITH LIGHTER WINDS EXPECTED WEDNESDAY UNDER HIGH PRESSURE. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...NONE. && SHORT/LONG TERM...COLLAR TONIGHT/WEDNESDAY/AVIATION/MARINE...VANCLEVE
Hazardous weather outlook, Aug 9, 4:59 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 459 PM CDT TUE AUG 9 2011 WIZ046-047-051-052-056>060-062>072-101130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 459 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY...AS LOW PRESSURE MOVES ACROSS THE UPPER MIDWEST INTO THE GREAT LAKES REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED IN THE NEXT SEVEN DAYS. LMZ643>646-101130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 459 PM CDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 9 PM CDT THIS EVENING SOUTH OF NORTH POINT LIGHTHOUSE...FOR FREQUENT WEST WIND GUSTS TO 25 KNOTS. THIS IS BEING CAUSED BY COOLER AIR FLOWING ACROSS THE WARMER WATERS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY THROUGH SATURDAY...AS LOW PRESSURE MOVES ACROSS THE GREAT LAKES REGION. WOOD WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.